MAUDE Adverse Event Report: ETHICON INC. MCRYL UD 27IN 4-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL UD 27IN 4-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y426H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: what does ".The needle is shearing" mean? please provide additional details.My understanding is that the tip of the needle was breaking off.Are there photos available for visual analysis? the needles have been sent in.The tracking number is (b)(4).When is ''the needle is shearing'' (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op)? to my understanding, it is during handling when passing the needle through tissue.When did the needle detach/pull off from the suture thread (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op)? during handling provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).(b)(6) (please refer to the attached email) or coordinator.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2025 and suture was used.During the procedure, it was reported by the sales rep that during an unspecified procedure, the needle is shearing and breaking off.There were no patient consequences reported.Device is available for return.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.Additional information was requested, and the following was obtained via: 1.Could you please clarify if extra device belongs to this complaint? yes it was submitted with the suture that was initially called in.2.If not, could you please clarify if the extra received products belong to a different complaint? if so, can you please provide the complaint number.N/a.3.If the device was not reported before, please provide more details of device malfunction.I received the same information for this device as the previous.4.If the product doesn¿t belong to any complaint, please let us know so we can discard it or advise if the product is required to be returned.They did not make me aware that another lot # was affected.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3.H3 investigation summary: the product received for analysis was y426h visual inspection and metallurgical analysis were performed on the returned product.Two failed suture needles, labeled as (b)(4), were submitted to herrera, stafford and associates, llc (hsa) for fractographic evaluation on november 3, 2025.The components were identified as product code y426h.It was requested that hsa assess the fracture mode of the failures.A fracture was observed at the tip of sample a and at the tip of sample b.One side of the needle was received, the mating fracture surface was not provided for this evaluation.A scanning electron microscope (sem) was used to examine the fracture surfaces and surrounding area of the needles.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation of (b)(4) revealed the fractures were composed of microvoid coalescence, which is evidence of a ductile overload failure.Mechanical damage observed coincidental to the fracture provides additional evidence that the failure was induced by mechanical deformation leading to ductile overload.These were ductile fractures.

Brand Name
MCRYL UD 27IN 4-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23489817
Report Number2210968-2025-12574
Device Sequence Number8533550
Product Code GAN
UDI-Device Identifier10705031059146
UDI-Public(01)10705031059146(17)291130(10)1052T3
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K964072
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberY426H
Device Lot Number1052T3
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2025
Supplement Date Received by Manufacturer11/19/2025
12/11/2025
Initial Report FDA Received Date11/06/2025
Supplement Report FDA Received Date12/05/2025
12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown